MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT120144
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Unraveled Material (1664); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.(expiration date: 12/2020).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly could not advance over the wire after being inflated inside a stent.It was further reported that after removing the balloon from the patient, unraveled material was found.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac vein, the pta balloon allegedly could not advance over the wire after being inflated inside a stent.It was further reported that after removing the balloon from the patient, unraveled material was found.No further treatment was needed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found unraveled and frayed fibers along the length of the device.Additionally, the outer balloon layer was also found to be peeled on the balloon.Therefore, the investigation is confirmed for the reported unraveled fibers and identified frayed fibers and peeled outer layer.Furthermore, the investigation is unconfirmed for the reported advancement issues over the wire as well as for the withdrawal issues from the wire, as an in-house guidewire was inserted through the device without issue.Per the reported event details, the device was inflated inside a stent during the procedure.Therefore, it is possible that the interaction between the stent and the balloon contributed to the identified issues.However, the definitive root cause for the reported and identified issues could not be determined based upon the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 12/2020).(removed device codes: 2524 - failure to advance, 2919 - device-device incompatibility; added device codes: 1262 - material frayed, 1454 - peeled.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8015993
Report Number2020394-2018-01947
Device Sequence Number1195404
Product Code DQY
UDI-Device Identifier00801741062636
UDI-Public(01)00801741062636
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT120144
Device Catalogue NumberAT120144
Device Lot NumberGFBZ1806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR